Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

What causes scanty periods when on medication for PCOS?

User rating for this question
Very Good
Answered by
Practicing since : 1989
Answered : 5837 Questions
I am taking aldactone tabs 100gm daily for mild hirsutism. And have mild PCOS also for which I am taking Obimet sr 500 100gm twice daily. Along with that I am taking dioluton L ,7 tabs from 21day till 27th day. Before taking all these medicines my period used to be normal for 3 days. But for the last 2 months after I started to take the medecines I m having very scanty period though occuring timely.This month I even noticed spotting at the mid of the month. Pls suggest.
Posted Tue, 18 Feb 2014 in Menstruation and Miscarriage
Answered by Dr. Shanti Vennam 32 minutes later
Brief Answer: Spotting could be due to the oral pills Detailed Answer: Hi XXXX, Thanks for writing to us. Though regular cycles can happen with PCOD, they are more often anovulatory. The prescription you have been given is apt for the treatment of PCOD. The cause of the scanty period after starting the medication is most likely due to the lowered endometrial thickness. In fact, thick endometrium is a feature of PCOD as the excess action of estrogen leads to endometrial hyperplasia. Irregular menstruation and spotting are side effects of oral pills, i.e., Duoluton L. They are usually observed during the initial phase of treatment for a couple of months or so and usually regress. If you continue to see the irregularity, inform your consultant and change the medication. Please maintain a healthy body weight and get some regular exercise everyday, like skipping, aerobics or yoga. Increase the intake of fresh fruits and vegetables, avoid sweets, fatty foods, fried and baked food and spices. There is a significant improvement observed when these simple measures are followed. Please remember, PCOD is the commonest cause of hormonal imbalance in the reproductive age group today and responds very well to treatment. Hope your query has been answered. Please contact for further information. I will be happy to help. regards, Shanti.V.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor